Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 210, NWS St. Louis, MO

September 15, 20254 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 15, 2025, 5:01 PM CDT for 4 counties in Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2025, 5:01 PM CDT (22:01 UTC)
Expired
Sep 15, 2025, 5:45 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 5:06 PM CDTTSTM WND DMGAshland, MOPhotos from EM and school officials show that the uprights for the football goalpost on the southern end of the field at Southern Boone HS were snapped off. Time estimated from radar.
Sep 15, 5:06 PM CDTTSTM WND DMGAshland, MOSeveral large trees and large tree limbs down throughout the town of Ashland per photos provided by EM. Time estimated from radar.
Sep 15, 5:06 PM CDTTSTM WND GST 60Ashland, MOEstimated 50-60 mph.
Sep 15, 5:09 PM CDTTSTM WND DMG1 Ssw Ashland, MOTree down blocking the roadway at Old Hwy 63 South & E Bullard Rd. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS53 KLSX 152201
SVRLSX
MOC019-027-051-135-152245-
/O.NEW.KLSX.SV.W.0210.250915T2201Z-250915T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
501 PM CDT Mon Sep 15 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Boone County in central Missouri...
  West Central Callaway County in central Missouri...
  Northwestern Cole County in central Missouri...
  East Central Moniteau County in central Missouri...

* Until 545 PM CDT.

* At 501 PM CDT, a severe thunderstorm was located near Ashland, 
  moving west at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Ashland, Columbia Regional Airport, St. Martins, Jamestown, 
  Centertown, Marion, Hartsburg, Wilton, Elston and Sandy Hook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3861 9244 3878 9250 3882 9219 3869 9213
      3854 9241
TIME...MOT...LOC 2201Z 70DEG 13KT 3873 9223

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
3 follow-up statements
793 
WWUS53 KLSX 152219
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
519 PM CDT Mon Sep 15 2025

MOC019-027-051-135-152245-
/O.CON.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Boone MO-Callaway MO-Cole MO-Moniteau MO-
519 PM CDT Mon Sep 15 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR SOUTH CENTRAL BOONE, SOUTHWESTERN CALLAWAY, NORTHWESTERN COLE 
AND EAST CENTRAL MONITEAU COUNTIES...

At 519 PM CDT, a severe thunderstorm was located near Ashland, 
moving west at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public reported up to 60 mph winds near Ashland.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Ashland, Columbia Regional Airport, St. Martins, Jamestown, 
  Centertown, Marion, Hartsburg, Wilton, Sandy Hook and Elston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds and is capable of 
producing large hail.

&&

LAT...LON 3861 9244 3878 9250 3882 9223 3867 9217
      3854 9241
TIME...MOT...LOC 2201Z 70DEG 13KT 3873 9223

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Elmore
695 
WWUS53 KLSX 152232
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
532 PM CDT Mon Sep 15 2025

MOC027-152242-
/O.CAN.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Callaway MO-
532 PM CDT Mon Sep 15 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHWESTERN 
CALLAWAY COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3861 9244 3878 9250 3881 9229 3864 9222
      3854 9241
TIME...MOT...LOC 2219Z 70DEG 13KT 3871 9231

$$


MOC019-051-135-152245-
/O.CON.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Boone MO-Cole MO-Moniteau MO-
532 PM CDT Mon Sep 15 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR SOUTH CENTRAL BOONE, NORTHWESTERN COLE AND EAST CENTRAL MONITEAU 
COUNTIES...

At 532 PM CDT, a severe thunderstorm was located 6 miles northeast 
of Centertown, or 8 miles southwest of Ashland, moving west at 15 
mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  St. Martins, Jamestown, Centertown, Marion, Hartsburg, Wilton, 
  Sandy Hook and Elston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3861 9244 3878 9250 3881 9229 3864 9222
      3854 9241
TIME...MOT...LOC 2219Z 70DEG 13KT 3871 9231

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
135 
WWUS53 KLSX 152241
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
541 PM CDT Mon Sep 15 2025

MOC019-051-135-152251-
/O.EXP.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Boone MO-Cole MO-Moniteau MO-
541 PM CDT Mon Sep 15 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM CDT FOR SOUTH 
CENTRAL BOONE, NORTHWESTERN COLE AND EAST CENTRAL MONITEAU 
COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, small 
hail and gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3861 9244 3878 9250 3881 9229 3864 9222
      3854 9241
TIME...MOT...LOC 2232Z 70DEG 13KT 3870 9236

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:23 PM CDT, 2 hours 38 minutes earlier. Its key messages:

  • Seasonably hot weather is expected to continue through Thursday before some relief occurs by the end of the week.
  • There is at least a low chance of thunderstorms across parts of the area each day, with the best chance (30-60%) across much of the area Thursday night into Saturday.
Area forecast discussion, Sep 15, 2:23 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
223 PM CDT Mon Sep 15 2025

.KEY MESSAGES...

- Seasonably hot weather is expected to continue through Thursday
before some relief occurs by the end of the week.

- There is at least a low chance of thunderstorms across parts of
  the area each day, with the best chance (30-60%) across much of
  the area Thursday night into Saturday.

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 222 PM CDT Mon Sep 15 2025

Isolated showers and thunderstorms have developed across portions
of central and southeast Missouri over the past few hours
along/west of a backdoor cold front. Very weak deep-layer shear
suggests the vast majority of these storms will be brief/weak as
downdrafts quickly weaken their own updrafts. However, there may
be a stronger storm or two that yield some strong wind gusts via
microbursts given steep low-level lapse rates and high DCAPE
values currently shown on the latest SPC mesoanalysis.

The coverage and strength of activity should gradually decrease
through the evening hours as diurnal instability abates after
sunset. Did linger PoPs in central Missouri a bit longer (closer to
midnight) than previously forecast due to some weak low-level
moisture convergence and the fact that activity last night also
persisted much longer than anticipated.

Tuesday look similar to this afternoon, though the backdoor cold
front should be further to the west. This means that the threat for
isolated showers and thunderstorms should also shift more into parts
of central/northeast Missouri, with more stable (less humid) air to
the east. High temperatures are expected to reach into the low 90s,
or about 10 degrees above normal for the date.

Gosselin

&&

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 222 PM CDT Mon Sep 15 2025

(Tuesday Night - Wednesday Night)

There is little/no change in the pattern through midweek with a
skinny mid/upper level ridge across the Mississippi Valley. The
remnant backdoor cold front looks even more ambiguous/washed out by
Wednesday though, so Wednesday is more likely to be completely dry
everywhere. Temperatures are expected to top out on Wednesday in the
low 90s once again, with mild overnight lows each night (60s).

(Thursday - Next Monday)

The stagnant pattern begins to breakdown late Thursday/Thursday
night as a midlevel shortwave trough moves out of the southern
Plains. This feature combined with increasing low-level moisture
convergence should yield at least scattered showers and
thunderstorms by Thursday evening across central and northeast
Missouri. Before the storm chances increase late in the day (and
associated cloud cover), one last hot day for mid September is in
store with highs predominantly in the low 90s.

The synoptic pattern for late this week through at least this
weekend shows a midlevel closed low quasi-stationary over the
Plains, with a weak cold front somewhere over the CWA. This looks
like a pattern which should be conducive to multiple rounds of
showers and thunderstorms, likely best timed with individual
vorticity maxima rotating cyclonically around the closed midlevel
low. Timing these individual features this far out is nearly
impossible. Therefore, it becomes very difficult to have any period
of time with likely PoPs, but I would not be surprised to see PoPs
increase for multiple periods between Friday and next Monday as the
spread in timing of these individual waves decreases.

There also should be at least some type of diurnal component to the
PoPs , whereby PoPs are maximized in the afternoon hours when
daytime instability is highest. However, deterministic model
guidance also shows at least some low-level moisture convergence
each night, with the more robust signal (at least right now) on
Saturday night. While there is still quite a bit of uncertainty as
to how widespread and beneficial rain will be, it is certainly the
best looking pattern for rainfall most of the area has seen in at
least several weeks (if not since mid/late July!). Probabilities
from the LREF for at least 0.50" of rain ending next Monday are in
the 50-90% (east to west) range, with chances of 1.00"+ between 30
and 50%.

Temperature wise, there is high confidence in mild (above normal)
lows continuing through the period with high temperatures cooling
back closer to normal. The spread in the inter-quartile range is
higher for high temperatures due to uncertainty with precipitation.
More widespread showers and thunderstorms could really hamper high
temperatures, with the 25th percentile slightly below normal (mid to
upper 70s). Compare that to the 75th percentile (mid to upper 80s),
which would be about 5 degrees above normal. Those readings would be
possible with more sunshine/less cloud cover and associated rain
chances.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1222 PM CDT Mon Sep 15 2025

Isolated to widely scattered showers and thunderstorms are
expected this afternoon across central Missouri. Maintained a 3-hr
PROB30 group for both KJEF/KCOU. If either of those terminals are
directly impacted, a brief downpour with lower visibilities would
be possible along with gusty winds. Outside of any thunderstorms,
dry/VFR conditions are expected with light northeast winds.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 15, 2:27 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
227 PM CDT Mon Sep 15 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
227 PM CDT Mon Sep 15 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are expected across portions of central and
northeast Missouri this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms across the area each day through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:01 PM CDTSevere Thunderstorm WarningLSXMonroe44 min
Sep 15, 4:22 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway38 min
Sep 15, 4:30 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.